Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2001, 3:49 PM CDT for Neshoba County, Winston County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 3:49 PM CDT (20:49 UTC)
- Expired
- May 27, 2001, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Neshoba County, MS, Winston County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 272050 SVRJAN MSC099-159-272130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 430 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 15 MILES SOUTHEAST OF KOSCIUSKO... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL WINSTON COUNTY REMAIN OVER RURAL NESHOBA COUNTY SEVERE THUNDERSTORMS CAN PRODUCE TORNADOEQS SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. HAIL TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS STORM. LAT...LON 3300 8931 3294 8935 3276 8911 3293 8897
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:20 PM CDT, 29 minutes earlier.
Area forecast discussion, May 27, 3:20 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SUN MAY 27 2001 UPPER LOW OVER GREAT LAKES...WITH WARM FRONT STRETCHING FROM CENTRAL MS TO AR INTO PLAINS. ABUNDANT MOISTURE OVER CWFA IN SUSTAINED S TO SW FLOW. ATTM...WIDELY SCATTERED THUNDERSTORMS DEVELOPING. MSAS LIS IN -4 TO -8 RANGE OVER CWFA. POTENTIAL FOR SEVERE WEATHER TONIGHT. AIRMASS EXPECTED TO FURTHER DESTABILIZE THROUGH EVENING AS NEXT SHORTWAVE APPROACHES. JET INTENSIFIES...WITH LOWER MS RIVER VALLEY IN FAVORABLE LEFT FRONT QUADRANT. RUC CAPES 2500 J/KG TO 4500+ J/KG THROUGH EVENING...WITH GREATEST VALUES ACROSS CENTRAL ZONES. MES0- ETA SOUNDINGS NOT QUITE AS STRONG AS EARLY ON. HOWEVER...BY 06Z MON...MESO-ETA CRANKS 2500 J/KG TO 3000+ J/KG OVER CENTRAL ZONES. THOUGH TIMING SLIGHTLY DIFFERS BETWEEN MODELS...WILL MENTION ISOLATED SEVERE TONIGHT. SOME DISAGREEMENT ON INTENSITY OF SYSTEMS THROUGH FORECAST. ALSO TEMPORAL/SPATIAL DIFFERENCES IN SOLUTIONS. MODELS CONTINUE PREVIOUS TRENDS...WITH MORE SHORTWAVES PUSHING ACROSS AREA IN W-NW FLOW ALOFT. LEANED TOWARDS ETA SOLUTION THROUGH 00Z TUE. CONSENSUS FORECAST AFTER 00Z TUE... WITH FRONT MOSTLY OVER NRN ZONES. MORE TOWARDS NOGAPS SOLUTION FOR EXTENDED. UPPER LOW OVER GREAT LAKES SHIFTING E THROUGH MON. UPPER RIDGE OVER ROCKIES GRADUALLY SHIFTING E. SIGNIFICANT SHORTWAVE PUSHES INTO LOWER MS RIVER VALLEY MON THEN INTO ERN ZONES MON NIGHT...AS ANOTHER SHORTWAVE AT MS RIVER. MODELS DIFFER ON JUST WHERE WARM FRONT BECOMES ALIGNED/WHEN. ETA WAVERS BOUNDARY FROM NRN TO CENTRAL ZONES THROUGH 00Z TUE...WHILE AVN PUSHES FRONT INTO NRN ZONES/LEAVES IT NEAR STATIONARY OVER N MS/AR UNTIL 06Z TUE. AIRMASS UNSTABLE AGAIN MON NIGHT...WITH OMEGA VALUES FORECAST IN -4 TO -8 RANGE. CAPE VALUES AROUND 2000 J/KG IN SOUNDING PROGS. THROUGH MON...HEAVIEST RAINFALL PROGGED OVER NRN ZONES...WITH PRECIP WATER VALUES AVERAGING NEAR 1.5. TUE/TUE NIGHT BASICALLY A REPEAT ACTION. AXIS OF HEAVIEST RAINFALL SHIFTS INTO CENTRAL ZONES TUE. AVN SCENARIO INTERESTING. AFTER 06Z TUE...AVN PUSHES WARM FRONT INTO CENTRAL ZONES AS LARGE HIGH PRESSURE AREA BECOMES CENTERED OVER IL. AS SURFACE HIGH BUILDS OVER MID MS RIVER VALLEY...MODEL PUSHES FRONT INTO S MS BY 18Z TUE. NRN ZONES DRY OUT/PRECIP WATER VALUES DIP BELOW 1. BY 06Z WED...AVN PUSHES FRONT TO GULF COAST...THOUGH PRECIP WATER VALUES OVER MOST OF CWFA AROUND 1.5. .EXTENDED FORECAST... TX LOW PRESSURE AREA EXPECTED TO DEEPEN WED/LIFT NE INTO PLAINS BY THU...WITH TRAILING COLD FRONT TO PUSH INTO LOWER MS RIVER VALLEY. A WARM FRONT DEVELOPS OVER LOWER MS RIVER VALLEY AFTER 18Z WED...WITH PRECIP WATER VALUES WELL OVER 1.5. AVN SEEMS TO WEAKEN TX SYSTEM/ LAG COLD FRONT BACK OVER PLAINS. BY 18Z THU...AVNS FRONT REACHES ARLATX THEN PUSHES INTO NRN MS BY 06Z FRI. NOGAPS DEVELOPS CLOSED SURFACE LOW PRESSURE AREA OVER CENTRAL PLAINS BY 00Z THU...WITH ASSOCIATED COLD FRONT INTO SRN PLAINS. NOGAPS FRONT INTO ARLATX BY 12Z THU/INTO NRN MS BY 00Z FRI. MODEL IMPROVES CONDITIONS AFTER 12Z FRI/PUSHES FRONT TO SRN ZONES BY 00Z SAT. ETA/AVN/NOGAPS DYNAMICS SUPPORT POSSIBILITY OF THUNDERSTORMS THROUGH EXTENDED. DIURNAL HEATING WITH SHORTWAVES WILL PROVIDE BUMPY RIDE THROUGH NEXT SEVERAL DAYS. POTENTIAL FOR HEAVY RAINFALL WILL REMAIN...PARTICULARLY FOR STORMS FORMING INVOF ANY SYNOPTIC OR MESO-SCALE BOUNDARIES. PRELIM NUMBERS: JAN 67/85/66/86 4433 MEI 66/85/65/86 4433 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, May 27, 1:54 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0128 PM MS 0.88 INCH HAIL
05/27/01 HOLMES GREENWOOD EOC REPORTED
NICKEL HAIL ON THE
HOLMES/LEFLORE COUNTY
LINE JUST EAST OF HWY 49.
0128 PM MS 0.88 INCH HAIL
05/27/01 LEFLORE GREENWOOD EOC REPORTE
NICKEL HAIL ON THE
LEFLORE/HOMLES COUNTY
LINE.Special weather statement, May 27, 3:00 PM CDT, 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-2812 00- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN MAY 27 2001 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE BEST COVERAGE OF SEVERE THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON OVER PORTIONS OF EAST CENTRAL MISSISSIPPI...FROM KOSCIUSKO AND CARTHAGE...TO MACON AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY THROUGH TONIGHT...ESPECIALLY OVER EAST CENTRAL PORTIONS OF MISSISSIPPI. THE AIRMASS OVER THE LOWER MISSISSIPPI VALLEY REGION WILL BE MOIST AND HIGHLY UNSTABLE. A FAVORABLE UPPER LEVEL ENVIRONMENT WILL HELP INITIATE THUNDERSTORM COMPLEXES THAT WILL MOVE EAST ACROSS THE REGION THROUGH TONIGHT. THE DEGREE OF INSTABILITY COMBINED WITH A FAVORABLE UPPER LEVEL WIND PROFILE WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME SEVERE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, May 27, 3:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN MAY 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0315 PM KOSCIUSKO MS 1.50 INCH HAIL
05/27/01 ATTALA EMA REPORTED HALF
DOLLAR SIZE HAIL IN
NORTH KOSCIUSKO.
0255 PM WEST MS 0.75 INCH HAIL
05/27/01 HOLMES EMA REPORTED DIME SIZE
HAIL.
0300 PM KOSCIUSKO MS WIND DAMAGE
05/27/01 ATTALA EMA REPORTED DIME SIZE
HAIL.
0325 PM KOSCIUSKO MS 1.75 INCH HAIL
05/27/01 ATTALA AMATEUR RADIO SPOTTER
REPORTED GOLF BALL SIZE
HAIL.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 28 min |
| May 27, 4:18 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| May 27, 4:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 37 min |
| May 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 37 min |
| May 27, 6:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| May 27, 7:17 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 13 min |
| May 27, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| May 27, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 37 min |
| May 27, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 42 min |
| May 27, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 47 min |
| May 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 29 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| May 27, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| May 27, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
| May 27, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| May 27, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.